Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 182, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Dec 14, 2009, 1:59 PM CST for Forrest County, Lamar County, Mississippi. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 14, 2009, 1:59 PM CST (19:59 UTC)
- Expired
- Dec 14, 2009, 8:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forrest County, MS, Lamar County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 14, 2:07 PM CST | FLASH FLOOD | Purvis, MS | SEVERAL STREETS UNDERWATER. PARKING LOT OF A SERVICE STATION FLOODED. |
| Dec 14, 3:00 PM CST | FLASH FLOOD | Purvis, MS | SEVERAL RDS ARE FLOODED AROUND PURVIS AND ACROSS CENTRAL LAMAR CO. HAROLD RD HAS 2 FT OF WATER CROSSING IT ALONG WITH WHIDDON, PINE RIDGE, ALDON, FOWLER AND SLADE RDS HAVING 1 FT OF WATER COVERING THEM. ALL THE ABV RDS ARE CLOSED AT THIS TIME. |
| Dec 14, 6:45 PM CST | FLASH FLOOD | Brooklyn, MS | A FEW RDS ARE FLOODED ACROSS THE S PART OF THE COUNTY WITH SOME OF THOSE BARRICADED OFF TO TRAFFIC. |
| Dec 14, 6:45 PM CST | FLASH FLOOD | Sunrise, MS | A FEW RDS ARE FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1069 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 434 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 141959
FFWJAN
MSC035-073-142300-
/O.NEW.KJAN.FF.W.0182.091214T1959Z-091214T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CST MON DEC 14 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST HATTIESBURG...
* UNTIL 500 PM CST
* AT 158 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR BAXTERVILLE...OR 17
MILES NORTH OF POPLARVILLE. THE STORMS WERE MOVING NORTHEAST AT 35
MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO
THREE INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCK
HILL...EASTABUCHIE...MACEDONIA...RAWLS SPRINGS...SUNRISE...
MCLAURIN...SUMRALL AND PURVIS
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3101 8933 3101 8951 3102 8951 3102 8954
3101 8955 3101 8965 3144 8965 3144 8914
3092 8913 3092 8933
$$
BK3 follow-up statements
000
WGUS74 KJAN 142151
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CST MON DEC 14 2009
MSC035-073-142300-
/O.CON.KJAN.FF.W.0182.000000T0000Z-091214T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORREST MS-LAMAR MS-
351 PM CST MON DEC 14 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR LAMAR
AND FORREST COUNTIES...
AT 346 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR MCCOMB...MOVING
EAST AT 30 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF
ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST TWO HOURS. A BREAK
IN THE RAIN CAN BE EXPECTED...HOWEVER ADDITIONAL RAINFALL IS
EXPECTED TO MOVE INTO THE WARNED AREA LATER THIS AFTERNOON.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EASTABUCHIE...MACEDONIA...RAWLS SPRINGS...SUNRISE...MCLAURIN...ROCK
HILL...WEST HATTIESBURG...SUMRALL...PURVIS...PETAL AND HATTIESBURG
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES. IN ADDITION
OTHER LOW LYING AND OTHER POOR DRAINAGE AREAS INCLUDING SEWERS...
DITCHES AND CULVERTS MAY ALSO OVERFLOW.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3101 8933 3101 8951 3102 8951 3102 8954
3102 8955 3101 8955 3101 8965 3143 8965
3143 8914 3092 8913 3092 8933
$$
BK000
WGUS54 KJAN 142251
FFWJAN
MSC035-073-150200-
/O.EXT.KJAN.FF.W.0182.000000T0000Z-091215T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
451 PM CST MON DEC 14 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST HATTIESBURG...
* UNTIL 800 PM CST
* AT 446 PM CST...THUNDERSTORMS PRODUCING VERY HEAVY RAIN
WERE REPORTED NEAR COLUMBIA. THE STORMS WERE MOVING EAST AT 30
MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO
THREE INCHES...HAVE OCCURRED IN THE PAST THREE HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MACEDONIA...RAWLS SPRINGS...SUNRISE...MCLAURIN...ROCK HILL...
BAXTERVILLE AND SUMRALL
A BREAK IN THE RAIN CAN BE EXPECTED OVER THE NEXT HALF HOUR...WITH
VERY HEAVY RAINFALL EXPECTED TO RESUME OVER THE WARNED AREA FOR THE
NEXT THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
LAW ENFORCEMENT HAS REPORTED FLOODING IN PURVIS...AS WELL AS ACROSS
CENTRAL LAMAR COUNTY WITH SEVERAL ROADS CLOSED IN THESE AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES...IN ADDITION TO
LOW LYING AND OTHER POOR DRAINAGE AREAS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3101 8933 3101 8951 3102 8951 3102 8954
3102 8955 3101 8955 3101 8965 3143 8965
3143 8914 3092 8913 3092 8933
$$
BK000
WGUS74 KJAN 150052
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
652 PM CST MON DEC 14 2009
MSC035-073-150200-
/O.CON.KJAN.FF.W.0182.000000T0000Z-091215T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORREST MS-LAMAR MS-
652 PM CST MON DEC 14 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR LAMAR
AND FORREST COUNTIES...
AT 650 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING HEAVY RAIN NEAR MAXIE...MOVING EAST
AT 20 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO
THREE INCHES...HAVE OCCURRED IN THE PAST THREE TO FOUR HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HATTIESBURG...BROOKLYN...MCLAURIN...PETAL...SUNRISE AND MACEDONIA
HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 30
MINUTES TO ONE HOUR. WITH AN ADDITIONAL HALF TO ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3101 8933 3101 8951 3102 8951 3102 8954
3102 8955 3101 8955 3101 8965 3143 8965
3143 8914 3092 8913 3092 8933
$$
CMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 14, 10:34 AM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Dec 14, 10:34 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1034 AM CST MON DEC 14 2009
.UPDATE...RADARS SHOWING CONVECTION ALREADY UNDERWAY ACROSS
SOUTHERN MISSISSIPPI AND MOVING INTO CENTRAL PORTIONS AS WELL. THIS
IS ASSOCIATED WITH A ISENTROPIC LIFT/WAA ADVECTION OVER A WARM FRONT
THAT IS LOCATED GENERALLY ALONG THE COAST. THIS ACTIVITY IS EXPECTED
TO CONTINUE/INCREASE TODAY JUST TO THE NORTH OF THIS WARM FRONT.
THIS COMES AHEAD OF A COLD FRONT THAT WILL ENTER THE REGION TONIGHT
INTO TUESDAY MORNING. THE MAIN CONCERNS THIS AFTERNOON WILL BE HEAVY
RAINFALL AND/OR TRAINING STORMS. PWATS ON THIS MORNINGS KJAN
SOUNDING WAS AROUND 0.77 INCHES. MODELS CONTINUE TO SHOW AN INCREASE
THIS AFTERNOON TO VALUES AROUND 1.6-1.8 INCHES SOUTH OF I-20. VALUES
REACH AROUND AN INCH IN THE NORTH WHERE HEAVY RAINFALL AND MUCH RAIN
IS NOT ANTICIPATED. ABUNDANT RECENT RAINFALL HAS LEFT VERY SATURATED
GROUNDS/SWOLLEN CREEKS IN SOUTHEAST/SOUTH MISSISSIPPI. A FLASH FLOOD
WATCH REMAINS IN EFFECT FROM 18Z TODAY THROUGH 00Z WED FOR MAIN THE
HWY 84 CORRIDOR. THIS IS WHERE THE BEST MOISTURE/MOISTURE TRANSPORT
IS EXPECTED TO CONTINUE THROUGH TODAY. SVR POTENTIAL CONTINUES TO
LOOK LOW WITH LOW MLCAPES OF AROUND 400 J/KG AND 30KTS OR LESS OF
DEEP LAYER SHEAR. AN ISOLATED STRONG TO SVR STORM IS NOT COMPLETELY
OUT OF THE QUESTION WITH BETTER AREAS BEING ALONG AND SOUTH OF HWY 84.
FOGGY CONDITIONS OCCURRED EARLIER THIS MORNING AND SOME PLACES HAVE
NOT COMPLETELY LIFTED FROM THE 1/4 TO 1/2 MILE STATUS. THE DENSE FOG
ADVISORY WAS EXTENDED AN EXTRA HOUR IN THE EAST EARLIER THIS MORNING
BUT THE ENTIRE ADVISORY HAS NOW EXPIRED AT 10AM. FOG IS EXPECTED TO
CONTINUE TO LIFT AND CONDITIONS SHOULD IMPROVE OUTSIDE OF
THUNDERSTORMS. OVERALL...WARM TEMPS WILL CONTINUE TODAY AND MAKE IT
FEEL A LITTLE MORE LIKE SPRING OUT TODAY.
ADJUSTED POPS UPWARD FOR LOCATIONS ALONG AND SOUTH OF I-20 GIVEN
RADAR TRENDS AND EXPECTED WEATHER FOR TODAY AND INCLUDED ISO-SCT
TSRA IN THESE LOCATIONS FOR THIS MORNING AND AFTERNOON.
OTHERWISE...GOING FORECAST LOOKED GOOD AND UPDATED PRODUCTS OUT
SHORTLY. /28/
&&
.AVIATION...WIDESPREAD IFR/LIFR CONDITIONS WILL CONTINUE OVER MUCH
OF THE AREA INTO THE EARLY AFTERNOON. CONDITIONS WILL SLOWLY IMPROVE
TODAY WITH IFR/MVFR CIGS BY MID AFTERNOON AND MVFR/VFR VSBYS.
SHOWERS AND TSTMS WILL INCREASE IN COVERAGE. PERIODS OF HEAVY
RAINFALL CAN BE EXPECTED S OF THE INTERSTATE 20 CORRIDOR WITH
FLOODING POSSIBLE. A FEW STRONG...ISOLD SEVERE...STORMS WILL BE
POSSIBLE OVER SRN/SERN ZONES THIS AFTERNOON AND EVENING.
&&
.PREV DISCUSSION... /ISSUED 356 AM CST MON DEC 14 2009/
UPDATED FOR AVIATION DISCUSSION...
SHORT TERM...
TODAY THROUGH TUESDAY...MOISTURE WILL INCREASE SIGNIFICANTLY ACROSS
THE AREA TODAY WITH PWATS CLIMBING ABOVE 1.5 INCHES ALONG AND SOUTH
OF THE I-20 CORRIDOR AND UP CLOSE TO 2.0 IN THE SOUTHEAST. UPPER
TROUGHING WILL DEEPEN OVER THE MIDWEST TODAY AND THIS WILL PUSH A
COLD FRONT CLOSER TO THE AREA BY THIS AFTERNOON. PRECIPITATION WILL
DEVELOP SOUTHWEST OF THE AREA AS ISENTROPIC LIFT INCREASES AND
EVENTUALLY MOVE UP INTO THE SOUTHERN PORTIONS BY AROUND LUNCHTIME AND
SPREAD ACROSS THE REMAINDER OF THE AREA ALONG AND SOUTH OF I-20
DURING THE AFTERNOON HOURS. THE BEST MOISTURE TRANSPORT WILL OCCUR
OVER THE SOUTHERN PORTIONS OF THE AREA THIS AFTERNOON AND TONIGHT
GENERALLY ALONG AND SOUTH OF THE HWY 84 CORRIDOR AND THIS IS THE MAIN
AREA OF CONCERN FOR HEAVY RAINFALL. WITH THE RECENT RAINS OVER THE
SAME AREA THIS PAST WEEKEND FLASH FLOODING WILL AGAIN BE A CONCERN
THIS AFTERNOON AND TONIGHT FOR THESE AREAS SO A FLASH FLOOD WATCH IS
IN AFFECT FOR AN EXPECTED 1-3 INCHES OF RAINFALL.
AS FAR A SEVERE GOES...GFS BUFR SOUNDINGS THIS AFTERNOON AND EVENING
BECOME ALMOST SATURATED THROUGH THE COLUMN WITH MARGINAL ML CAPES OF
AROUND 400-600 J/KG AND ONLY 25KTS OF DEEP LAYER SHEAR. THE SEVERE
POTENTIAL LOOKS VERY LIMITED BUT CANNOT BE COMPLETELY RULED OUT. A
STRONG STORM OR TWO LOOKS MORE LIKELY THIS AFTERNOON AND EVENING
MAINLY ALONG AND SOUTH OF HWY 84.
THE COLD FRONT WILL PUSH ACROSS THE AREA TONIGHT AND STALL OVER THE
SOUTHERN PORTIONS OF THE AREA TUESDAY MORNING. ANOTHER STRONG SHORT
WAVE WILL TRAVERSE THE BOUNDARY TUESDAY MORNING INTO TUESDAY
AFTERNOON AND THIS WILL KICK OFF ANOTHER ROUND OF SHOWERS AND STORMS
MAINLY FOR AREAS SOUTH OF I-20. THE SHORTWAVE WILL EVENTUALLY PUSH
THE FRONT FAR ENOUGH SOUTH TUESDAY AFTERNOON AND EARLY EVENING
TAKING THE RAIN ALONG WITH IT. HIGH PRESSURE WITH COOLER/DRIER AIR
WILL CONTINUE TO PUSH IN BEHIND THE FRONT THROUGH THE DAY FROM NORTH
TO SOUTH.
AS FAR AS GUIDANCE GOES HAVE DECIDED TO RAISE POPS ABOVE GUIDANCE
FOR AREAS ALONG AND SOUTH OF THE I-20 CORRIDOR THROUGH THE PERIOD.
SREF GUIDANCE ALONG WITH THE EURO/NAM PUSH THE PRECIP A LITTLE
FURTHER TO THE NORTH THAN THE OPERATIONAL GFS. STUCK PRETTY CLOSE TO
TEMPERATURE GUIDANCE THROUGH THE PERIOD./15/
LONG TERM...
TUESDAY NIGHT THROUGH THURSDAY...
THE SRN EXTENT OF A CHILLY POLAR AIRMASS WILL SURGE SOUTHWARD INTO
THE FORECAST AREA TUES NIGHT/WEDNESDAY. GFS MOS IS LIKELY NOT
HANDLING THE SHALLOW NATURE OF THE AIRMASS AND LOOKS TOO WARM WHEN
COMPARED TO EXPLICIT OUTPUT...PARTICULARLY FOR WED/THURS HIGHS AND
LOWERED THEM A BIT. THE POSITION OF THE SFC HIGH CENTER...WHICH WILL
SHIFT EWD ACROSS THE MIDWEST AND OH VALLEY...WILL NOT BE IDEAL FOR
FOR SFC RADIATIONAL COOLING AND PERIODS OF HIGH CIRRUS MAY INTERRUPT
COOLING AS WELL SO WILL NOT CUT GFS MOS LOWS.
THURSDAY NIGHT THROUGH SUNDAY...
THE FORECAST FOR THE LONGER RANGE PERIODS IS OF LOWER THAN AVERAGE
CONFIDENCE GIVEN INCONSISTENCIES BETWEEN THE GFS AND ECMWF MODELS.
THE OPERATIONAL GFS IS KEEPING THE THE FORECAST AREA UNDER DRY
NORTHWEST FLOW AS WE GO FROM LATE WEEK INTO THE WEEKEND...AND IT
DE-EMPHASIZES SRN STREAM SHORTWAVE ENERGY THEREBY KEEP ANY GULF LOW
DEVELOPMENT SUPPRESSED WELL TO OUR SOUTH. THE 00Z ECMWF ON THE OTHER
HAND CONTINUES TO SUGGEST THAT SRN STREAM SHORTWAVE ENERGY WILL DIG
SWD OVER NRN MEXICO AND HELP INDUCE A NW GULF LOW THAT WOULD BRING
LIGHT-MDT RAINFALL TO THE SRN HALF OF THE FORECAST AREA FROM THURS
NIGHT AND FRIDAY. THE ECMWF IS ALSO MORE AGGRESSIVE IN DIGGING NRN
STREAM SHORTWAVE ENERGY SWD THROUGH THE PLAINS THUS BRINGING COLDER
AIR AND THE POTENTIAL FOR A FEW SNOW SHOWERS AS WE GO INTO SUNDAY.
WHILE THE THE ECMWF LOOKS A BIT EXTREME...IT HAS SUPPORT FROM
SEVERAL GFS ENSEMBLE MEMBERS AND THE UKMET IN AN EL NINO YEAR. SO
WE HAVE RAISED GFS MOS GUIDANCE POPS A LITTLE FOR THE FRI TO SAT
NIGHT PERIOD AND HAVE INDICATED A SMALLER HIGH/LOW TEMPERATURE RANGE
THAN GFS MOS BASED ON GREATER CLOUD COVERAGE EXPECTED. ANY
PRECIPITATION IS EXPECTED TO LIGHT IF IT OCCURS...AND TEMPERATURES
COULD GET VERY CHILLY AS WE GO THROUGH THE WEEKEND IF THE 00Z ECMWF
VERIFIES. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 70 50 52 36 / 96 79 49 8
MERIDIAN 70 53 55 37 / 97 90 55 12
VICKSBURG 67 48 52 35 / 96 67 36 7
HATTIESBURG 73 57 58 40 / 100 100 96 16
NATCHEZ 66 50 53 37 / 100 84 75 10
GREENVILLE 63 43 49 31 / 29 21 13 5
GREENWOOD 66 44 53 31 / 34 26 12 5
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR MSZ052-054>066-
072>074.
LA...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR LAZ024-026.
AR...NONE.
&&
28/EC/15/03Hazardous weather outlook, Dec 14, 10:22 AM CST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1022 AM CST MON DEC 14 2009 ARZ074-075-LAZ007>009-MSZ018-019-025>035-040-041-151100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 1022 AM CST MON DEC 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA... EXTREME SOUTHEAST ARKANSAS AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. LAZ015-016-023-025-MSZ036>039-042>051-053-151100- RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-HOLMES-ATTALA-WINSTON- NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-CLAIBORNE- 1022 AM CST MON DEC 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA.. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES INTO THE REGION. THESE STORMS WILL HAVE THE POTENTIAL FOR HEAVY RAINFALL...WIND GUSTS TO 40 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. LAZ024-026-MSZ052-054>066-072>074-151100- CATAHOULA-CONCORDIA-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 1022 AM CST MON DEC 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN PORTIONS CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA... .DAY ONE...TODAY AND TONIGHT A FEW STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. ONE OR TWO SEVERE STORMS CAN NOT BE RULED OUT BUT THE PRIMARY RISK WITH THUNDERSTORMS WILL BE WIND GUSTS TO 50 MPH AND HEAVY RAINFALL. ONE TO THREE INCHES OF ADDITIONAL RAINFALL...WITH LOCALLY HIGHER AMOUNTS...ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THE GROUND REMAINS SATURATED FROM EARLIER RAINS AND MANY LOCAL CREEKS...RIVERS AND STREAMS WILL BE AT HIGH LEVELS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTERNOON THROUGH TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 15/03
In the hours before
Special weather statement, Dec 14, 12:57 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1257 PM CST MON DEC 14 2009 MSZ073-074-141925- FORREST MS-LAMAR MS- 1257 PM CST MON DEC 14 2009 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 45 MPH WINDS WAS LOCATED FROM WEST HATTIESBURG TO 3 MILES SOUTHWEST OF BAXTERVILLE AT 1257 PM CST...MOVING EAST AT 20 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN LAMAR AND NORTHERN FORREST COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. BYB
Local storm report, Dec 14, 1:15 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
115 PM CST MON DEC 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM LIGHTNING 7 NNW PURVIS 31.24N 89.45W
12/14/2009 LAMAR MS EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING IN THE OAKGROVE COMMUNITY.
&&
BRYANTLocal storm report, Dec 14, 1:42 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
142 PM CST MON DEC 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM LIGHTNING HATTIESBURG 31.31N 89.31W
12/14/2009 FORREST MS EMERGENCY MNGR
2 HOMES STRUCK BY LIGHTNING AROUND THE HATTIESBURG METRO
AREA. ONE IN HATTIESBURG PROPER. ONE IN PETAL.
&&
BRYANTSpecial weather statement, Dec 14, 1:48 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 148 PM CST MON DEC 14 2009 MSZ050-051-142015- NEWTON MS-SCOTT MS- 148 PM CST MON DEC 14 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 8 MILES WEST OF LAWRENCE AT 147 PM CST...MOVING EAST AT 40 MPH. VERY HEAVY RAIN AND FREQUENT LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHEASTERN SCOTT AND NEWTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 9:03 AM CST | Dense Fog Advisory | JAN | Clarke, Covington, Forrest, Jasper, Jefferson Davis, Jones and 14 more | 57 min |
| Dec 14, 2:47 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence, Marion | 5 hr |
| Dec 14, 2:59 PM CST | Flash Flood Warning | JAN | Clarke, Covington, Jasper, Jefferson Davis, Jones, Smith | 3 hr |
| Dec 14, 3:18 PM CST | Flash Flood Warning | JAN | Copiah, Franklin, Jefferson, Lawrence, Lincoln | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.